Alert archive / Nevada / Red Flag Warnings in 2010

Red Flag Warning 19, NWS Las Vegas, NV

September 18, 2010Esmeralda County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 18, 2010, 2:36 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Sep 19, 2010, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2010, 2:36 PM PDT (21:36 UTC)
In effect from
Sep 19, 2010, 1:00 PM PDT
Expired
Sep 19, 2010, 8:00 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS85 KVEF 182136
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PDT SAT SEP 18 2010

.A PACIFIC STORM WILL MOVE ACROSS NEVADA SUNDAY AND SUNDAY NIGHT AND
THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY
WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN DISTRICTS
SUNDAY...ALONG WITH CRITICAL FIRE WEATHER CONDITIONS.

NVZ460>462-190545-
/O.UPG.KVEF.FW.A.0017.100919T1800Z-100920T0300Z/
/O.NEW.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
236 PM PDT SAT SEP 18 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WHICH IS IN
EFFECT FROM 1 PM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

WINDS WILL INCREASE FROM THE SOUTHWEST SUNDAY AFTERNOON WITH SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. THESE WINDS WILL
COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
176 
WWUS85 KVEF 190431
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
931 PM PDT SAT SEP 18 2010

.A PACIFIC STORM WILL MOVE ACROSS NEVADA SUNDAY AND SUNDAY NIGHT
AND THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE
GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN
DISTRICTS SUNDAY...ALONG WITH CRITICAL FIRE WEATHER CONDITIONS.

NVZ460>462-191100-
/O.CON.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
931 PM PDT SAT SEP 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
SUNDAY...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY. 

WINDS WILL INCREASE FROM THE SOUTHWEST SUNDAY AFTERNOON WITH
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. THESE
WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR
LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
819 
WWUS85 KVEF 191239
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 AM PDT SUN SEP 19 2010

.A PACIFIC STORM WILL MOVE ACROSS NEVADA TODAY AND TONIGHT AND
THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY
WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN DISTRICTS
THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS.

NVZ460>462-192045-
/O.CON.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
539 AM PDT SUN SEP 19 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND RELATIVE HUMIDITIES
BELOW 15 PERCENT FOR NEVADA FIRE ZONES 460...461...AND 462.

WINDS WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...WHICH
WILL THEN CONTINUE INTO EARLY THIS EVENING. THESE WINDS WILL
COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
625 
WWUS85 KVEF 192020
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT SUN SEP 19 2010

.A PACIFIC STORM WILL MOVE ACROSS NEVADA TONIGHT AND THEN MOVE TO THE
EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY WINDS AND LOW
RELATIVE HUMIDITIES ACROSS THE SOUTHERN GREAT BASIN THIS AFTERNOON AND
EVENING...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

NVZ460>462-200300-
/O.CON.KVEF.FW.W.0019.000000T0000Z-100920T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
120 PM PDT SUN SEP 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR GUSTY WINDS AND RELATIVE HUMIDITIES BELOW 15 PERCENT FOR
NEVADA FIRE ZONES 460...461...AND 462.

WINDS WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...WHICH
WILL THEN CONTINUE INTO EARLY THIS EVENING. THESE WINDS WILL
COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

STACHELSKI
433 
WWUS85 KVEF 200236
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
736 PM PDT SUN SEP 19 2010

NVZ460>462-200345-
/O.EXP.KVEF.FW.W.0019.000000T0000Z-100920T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
736 PM PDT SUN SEP 19 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR ESMERALDA...NYE AND LINCOLN COUNTIES WILL
EXPIRE AT 8 PM.

WINDS WERE SUBSIDING THIS EVENING...AND GUSTS OVER 35 MPH ARE NO
LONGER EXPECTED. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 8 PM.

$$

MORGAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 2:35 PM PDT, 1 minute earlier.

Area forecast discussion, Sep 18, 2:35 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT SAT SEP 18 2010

.SYNOPSIS...DRY SOUTHWEST FLOW WILL CONTINUE OVER THE AREA THROUGH
THE REMAINDER OF THE WEEKEND WITH TEMPERATURES REMAINING ABOVE
NORMAL. A LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE REGION SUNDAY
AND INTO MONDAY RESULTING IN LOCAL GUSTY WINDS...ESPECIALLY SUNDAY.
TEMPERATURES WILL LOWER TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK AS
ANOTHER WINDY SYSTEM MOVES ACROSS THE REGION.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...A BROAD TROUGH OF LOW
PRESSURE OFF THE PACIFIC NW COAST WILL CONTINUE TO LIFT NORTH AND
EAST THROUGH MONDAY. THIS WILL LEAD TO INCREASING SOUTHWEST FLOW
OVER THE AREA ALONG WITH INCREASING SURFACE WINDS SUNDAY. STRONGER
GUSTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA ALONG WITH
LOW RELATIVE HUMIDITIES WILL LEAD TO FIRE WEATHER CONCERNS OVER THIS
REGION. WITH THE TROUGH SHIFTING EAST ON MONDAY...WINDS WILL BE ON
THE DECREASE MONDAY AND TUESDAY. DAYTIME TEMPERATURES WILL CONTINUE
WELL ABOVE NORMAL SUNDAY BEFORE DECREASING A COUPLE DEGREES MONDAY
AND TUESDAY...BUT STILL REMAIN ABOVE SEASONAL NORMALS.

.LONG TERM...MODELS IN GOOD AGREEMENT THAT ANOTHER TROUGH WILL MOVE
ACROSS THE WESTERN U.S. THROUGH THE DAY WEDNESDAY. THIS WILL LEAD TO
ADDITIONAL COOLING TEMPERATURES ALONG WITH ANOTHER GUSTY PERIOD OF
WINDS. MODELS SOMEWHAT DIFFERENT ON STRENGTH OF TROUGH...WITH ECMWF
INDICATING MORE ENERGY WILL BE IN THE SOUTHERN PORTION OF THE TROUGH
AND ALLOWING SIGNIFICANT MOISTURE TO MOVE INTO ARIZONA. THIS MAY
ALLOW LOW-LEVEL MOISTURE TO SNEAK WEST INTO MOHAVE COUNTY...ALTHOUGH
OTHER MODELS SUGGEST MOISTURE WILL REMAIN WELL TO THE EAST. HAVE
LEFT IN LOW-END POPS FOR THIS UNCERTAINTY.

ONCE THE TROUGH PASSES EASTWARD THURSDAY...THE AREA SHOULD SEE
INCREASING HEIGHTS WITH TEMPERATURES ONCE AGAIN RETURNING TO WELL
ABOVE NORMAL READINGS FOR THIS TIME OF YEAR ALONG WITH LIGHTER
WINDS.
&&

.AVIATION...FOR MCCARRAN...A DIURNAL WIND PATTERN IS EXPECTED THIS
EVENING AND OVERNIGHT WITH WINDS GENERALLY SOUTHWEST THEN GOING
VARIABLE AFTER SUNRISE. EXPECTING STRONGER SOUTHWEST FLOW SUNDAY
AFTERNOON WITH GUSTS CLOSE TO 20 KNOTS. SKIES WILL REMAIN CLEAR
THROUGH THE PERIOD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL FOLLOW DIURNAL DIRECTIONAL TRENDS THROUGH
SUNDAY MORNING AND GENERALLY REMAIN LESS THAN 15 KTS. STRONGER WINDS
ARE EXPECTED SUNDAY AFTERNOON WITH GENERALLY SOUTHWEST WINDS GUSTING
TO 15 TO 25 KTS. SKIES ARE EXPECTED TO REMAIN CLEAR.
&&

.FIRE WEATHER...LOCAL GUSTY WINDS WILL INCREASE ON SUNDAY AS A LOW
PRESSURE SYSTEM OFF THE WEST COAST BEGINS TO MOVE OVER THE REGION.
WINDS GUSTS... ESPECIALLY ALONG THE NORTHERN ZONES OF THE DISTRICT
SUNDAY AFTERNOON WILL APPROACH CRITICAL SPEEDS OF 35 MPH. THESE
WINDS ALONG WITH THE CONTINUED DRY CONDITIONS...AFTERNOON RELATIVE
HUMIDITY OF LESS THAN 15 PERCENT...WILL COMBINE TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS. FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
RED FLAG WARNING FOR NEVADA ZONES 460...461...AND 462.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 8 PM SUNDAY FOR NVZ460>462.
AZ...NONE.
CA...NONE.
&&

STAUDENMAIER

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 18, 4:53 AM PDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 AM PDT SAT SEP 18 2010

NVZ014-015-017-190000-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
453 AM PDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM OFF THE COAST WILL MOVE ACROSS THE AREA
SUNDAY AND MONDAY. THIS WILL ALLOW FOR LOCAL GUSTY WINDS AND WITH
THE CONTINUED DRY CONDITIONS MAY CREATE HAZARDOUS FIRE WEATHER
CONDITIONS SUNDAY AFTERNOON AND EVENING...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ519>527-NVZ016-018>022-190000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
453 AM PDT SAT SEP 18 2010 /453 AM MST SAT SEP 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Nevada, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.